Alert archive / Oklahoma / River Flood Watches in 2021

River Flood Watch 4, NWS Norman, OK

July 3, 2021Cotton County, Jefferson County, Tillman County, Oklahoma; Clay County, Wichita County, Texas

NWS Norman, OK issued this river flood watch at Jul 3, 2021, 6:41 AM CDT for Cotton County, Jefferson County, Tillman County, Oklahoma; Clay County, Wichita County, Texas. It took effect at Jul 5, 2021, 12:24 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 6:41 AM CDT (11:41 UTC)
In effect from
Jul 5, 2021, 12:24 AM CDT
Expired
Jul 4, 2021, 4:58 AM CDT
In force
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Cotton County, OK, Jefferson County, OK, Tillman County, OK, Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 42 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Burkburnett (BKBT2). The gauge peaked at 7.87 ft at Jul 4, 2021, 6:00 PM CDT.

actionminormoderate68101207/0307/0407/05
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

606 
WGUS64 KOUN 031141
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
641 AM CDT Sat Jul 3 2021

...The National Weather Service in Norman OK has issued a Flood 
Watch for the following rivers in Oklahoma...Texas...

  Red River near Burkburnett affecting Wichita, Jefferson, Tillman, 
  Clay and Cotton Counties.

For the Upper Red River...including Burkburnett, Terral, 
Gainesville...flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 245 PM CDT.

&&


OKZ037-044-045-TXZ086-090-031945-
/O.NEW.KOUN.FL.A.0004.210705T0524Z-210705T2035Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
641 AM CDT Sat Jul 3 2021

The National Weather Service in Norman has issued a

* Flood Watch for
  the Red River near Burkburnett.
* From late Sunday night to Monday afternoon.
* At 5:30 AM CDT Saturday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 10.0 feet, Crop and range lands... oil fields... and 
  rural roads are affected.  Some low-lying areas near the river may 
  be isolated by high water in side channels. Areas along the river 
  near Davidson Oklahoma begin to flood several hours before the 
  crest approaches the Burkburnett area. The flood crest reaches the 
  area along the river near Taylor Oklahoma several hours later. 
  Cattle and other property should be relocated to places which are 
  1 foot higher than nearby river banks to avoid being stranded.


&&

LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
      3406 9815 3402 9859

$$
4 follow-up statements
270 
WGUS64 KOUN 031354
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
854 AM CDT Sat Jul 3 2021

...The Flood Watch is extended for the following rivers in 
Oklahoma...Texas...

  Red River near Burkburnett affecting Wichita, Jefferson, Tillman, 
  Clay and Cotton Counties.

For the Upper Red River...including Burkburnett, Terral, 
Gainesville...flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 500 PM CDT.

&&


OKZ037-044-045-TXZ086-090-032200-
/O.EXT.KOUN.FL.A.0004.210705T0700Z-210705T2043Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Sat Jul 3 2021

The Flood Watch continues for
  the Red River near Burkburnett.

* From late Sunday night to Monday afternoon.
* At 8:30 AM CDT Saturday the stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 9.0 feet, Crop and range lands... oil fields... and 
  rural roads are affected. Some low-lying areas near the river may 
  be isolated by high water in side channels. Bottomlands near 
  Davidson Oklahoma begin to flood several hours before the crest 
  approaches the Burkburnett area. The flood crest reaches the area 
  along the river near Taylor Oklahoma several hours later. Cattle 
  and other property should be relocated to places which are higher 
  than nearby river banks to avoid being stranded.


&&

LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
      3406 9815 3402 9859

$$

MAD
388 
WGUS64 KOUN 031914
FFAOUN

Flood Watch
National Weather Service Norman OK
214 PM CDT Sat Jul 3 2021

...The Flood Watch continues for the following rivers in Oklahoma...
Texas...

  Red River near Burkburnett affecting Wichita, Jefferson, Tillman, 
  Clay and Cotton Counties.

For the Upper Red River...including Burkburnett, Terral, 
Gainesville...flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1015 PM CDT.

&&


OKZ037-044-045-TXZ086-090-040315-
/O.CON.KOUN.FL.A.0004.210705T0700Z-210705T2043Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
214 PM CDT Sat Jul 3 2021

The Flood Watch continues for
  the Red River near Burkburnett.

* From late Sunday night to Monday afternoon.
* At 1:30 PM CDT Saturday the stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 9.0 feet, Crop and range lands... oil fields... and 
  rural roads are affected. Some low-lying areas near the river may 
  be isolated by high water in side channels. Bottomlands near 
  Davidson Oklahoma begin to flood several hours before the crest 
  approaches the Burkburnett area. The flood crest reaches the area 
  along the river near Taylor Oklahoma several hours later. Cattle 
  and other property should be relocated to places which are higher 
  than nearby river banks to avoid being stranded.


&&

LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
      3406 9815 3402 9859

$$

Maxwell
739 
WGUS64 KOUN 040042
FFAOUN

Flood Watch
National Weather Service Norman OK
742 PM CDT Sat Jul 3 2021

...The Flood Watch continues for the following rivers in Oklahoma...
Texas...

  Red River near Burkburnett affecting Wichita, Jefferson, Tillman, 
  Clay and Cotton Counties.

For the Upper Red River...including Burkburnett, Terral, 
Gainesville...flooding is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 345 AM CDT.

&&


OKZ037-044-045-TXZ086-090-040845-
/O.CON.KOUN.FL.A.0004.210705T0700Z-210705T2043Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
742 PM CDT Sat Jul 3 2021

The Flood Watch continues for
  the Red River near Burkburnett.

* From late Sunday night to Monday afternoon.
* At 6:30 PM CDT Saturday the stage was 7.5 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 9.0 feet, Crop and range lands... oil fields... and 
  rural roads are affected. Some low-lying areas near the river may 
  be isolated by high water in side channels. Bottomlands near 
  Davidson Oklahoma begin to flood several hours before the crest 
  approaches the Burkburnett area. The flood crest reaches the area 
  along the river near Taylor Oklahoma several hours later. Cattle 
  and other property should be relocated to places which are higher 
  than nearby river banks to avoid being stranded.


&&

LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
      3406 9815 3402 9859

$$

30
163 
WGUS64 KOUN 040958
FFAOUN

Flood Watch
National Weather Service Norman OK
458 AM CDT Sun Jul 4 2021

...The Flood Watch is replaced with a River Flood Warning for the 
following rivers in Oklahoma...Texas...

  Red River near Burkburnett affecting Wichita, Jefferson, Tillman, 
  Clay and Cotton Counties.

OKZ037-044-045-TXZ086-090-041100-
/O.CAN.KOUN.FL.A.0004.210705T0700Z-210704T0958Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
458 AM CDT Sun Jul 4 2021

The Flood Watch is cancelled for
  the Red River near Burkburnett
  and has been replaced with a Flood Warning.

* At 4:30 AM CDT Sunday the stage was 7.7 feet.
* Flood stage is 9.0 feet.
* Forecast...Flood stage may be reached just after midnight tonight.


&&

LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
      3406 9815 3402 9859

$$

Ware

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood watch went out at Jul 3, 5:47 AM CDT, 54 minutes earlier.

Area forecast discussion, Jul 3, 5:47 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
547 AM CDT Sat Jul 3 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 259 AM CDT Sat Jul 3 2021

Scattered showers and possibly a few thunderstorms will be possible
this morning across the Red River Valley of southern Oklahoma and
northern Texas. Thunderstorm complex west of Abilene at this
typing expected to stay south of Knox City, Seymour and Archer
City areas early this morning, but development of showers and
storms near outflow farther north toward western north Texas
possible toward and after sunrise. Scattered showers and storms
also possible across southern Oklahoma and western north Texas
with heating into this afternoon near axis of higher dewpoints and
weak upslope flow. We should transition to dry conditions across
all of the forecast area this evening and overnight.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 259 AM CDT Sat Jul 3 2021

Models still depicting s/wv trough progressing through
northern/central plains tonight and Sunday, although weaker than
previous runs. Models less bullish on potential for upscale growth
of Saturday night high plains MCS and resulting MCV development.
With weak northerly flow over Oklahoma and western north Texas
Sunday into Monday, will keep pops going for potential of a weak
MCV progressing southward over our moist, uncapped environment.
These pops will be highest across western Oklahoma and adjacent
northern Texas closer to possible mid-level disturbance and deeper
moisture.

Longwave trough that has been established over the eastern half of
the country the past several days will get kicked eastward and
replaced with active branch of westerlies. At the same time, central
and western dirty ridge regime will be replaced with another
seasonally substantial ridge (heights ~594-600dam) through the
upcoming week. This will yield a general northwesterly flow
pattern for our region and periodic frontal passages. These
frontal passages will yield the best chances for organized heavy
rain episodes Wednesday/Wednesday night and again next weekend. As
a result, most daytime temperatures will remain below average,
but with the wet soils and generally upper 60 and 70s dewpoints
most days, humid conditions could have impacts.

&&

.AVIATION...
(12Z TAFS)
Issued at 543 AM CDT Sat Jul 3 2021

MVFR ceilings were linger across central and southwestern OK this
morning. Areas of brief patchy fog across central OK are also
possible. Otherwise, VFR conditions will persist through the rest
of the TAF period. Winds will veer throughout the day and become
more southwesterly towards the end of the period. There is a
chance for some showers to moves into southwestern OK and parts of
western north TX this afternoon, but confidence in any TAF sites
being impacted is low at this time.

&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  66  85  68 /  10   0  10  10
Hobart OK         82  66  86  68 /  30  10  20  30
Wichita Falls TX  85  68  89  70 /  40  10  10  20
Gage OK           85  67  86  67 /  10   0  40  40
Ponca City OK     86  66  87  67 /   0   0  10  10
Durant OK         88  65  89  67 /  40  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...13
Hazardous weather outlook, Jul 3, 5:18 AM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
518 AM CDT Sat Jul 3 2021

OKZ004>048-050>052-TXZ083>090-041000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
518 AM CDT Sat Jul 3 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Through Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will be possible again today,
mainly over southern Oklahoma and western north Texas. Severe
storms are not expected, but heavy downpours and gusty winds are
possible with some of the storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Scattered thunderstorm will be possible Sunday through Tuesday,
mainly across the western half of Oklahoma and all western north
Texas. As a weak cold front moves into the region on Wednesday,
thunderstorm chances will increase over much of the region, with
chances decreasing thereafter. No severe storms are expected, but
heavy rain that could lead to flooding will continue to be a
concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:58 PM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole4 hr
Jul 3, 1:56 AM CDTRiver Flood AdvisoryOUNComanche, Cotton18 hr
Jul 3, 6:43 AM CDTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer90 min

Nearby

River Flood Watches in Oklahoma, 2021River Flood Watches in Texas, 2021Every river flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.